Alert archive / Montana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 28, 2005, 6:46 PM MDT for Garfield County, McCone County, Montana. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2005, 6:46 PM MDT (00:46 UTC)
- Expired
- Jun 28, 2005, 7:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Garfield County, MT, McCone County, MT
The radar
The Glasgow radar (KGGW), 93 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:23 PM MDT | TSTM WND GST 61 | Jordan, MT | MEASURED AT JORDAN ASOS |
| Jun 28, 7:30 PM MDT | TSTM WND DMG | Jordan, MT | A HOUSE TRAILER BLEW OVER IN THE TOWN OF JORDAN. |
| Jun 28, 7:55 PM MDT | TSTM WND DMG | 4 Nne Van Norman, MT | 50-60FT TALL COTTONWOOD TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:30 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KGGW 290046
SVRGGW
MTC033-055-290145-
/O.NEW.KGGW.SV.W.0113.050629T0046Z-050629T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
646 PM MDT TUE JUN 28 2005
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GARFIELD COUNTY IN NORTHEAST MONTANA.
SOUTHWESTERN MCCONE COUNTY IN NORTHEAST MONTANA.
* UNTIL 745 PM MDT
* AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF BRUSETT
TO 22 MILES SOUTHEAST OF EDWARDS...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JORDAN BY 705 PM MDT
HELL CREEK RECREATION AREA BY 710 PM MDT
COHAGEN BY 715 PM MDT
HILLSIDE BY 725 PM MDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4765 10759 4687 10733 4685 10610 4688 10611
4769 10628 4766 10727 4766 10737 4764 10742
4762 10749
$$
JAZ
WEATHER.GOV/GLASGOW1 follow-up statement
000
WWUS55 KGGW 290112
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
712 PM MDT TUE JUN 28 2005
MTC033-055-290145-
/O.CON.KGGW.SV.W.0113.000000T0000Z-050629T0145Z/
GARFIELD-MCCONE-
712 PM MDT TUE JUN 28 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GARFIELD AND
SOUTHWESTERN MCCONE COUNTIES UNTIL 745 PM MDT...
AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF HELL
CREEK RECREATION AREA TO 14 MILES SOUTHWEST OF COHAGEN...MOVING EAST
AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR HELL CREEK RECREATION AREA BY 725 PM MDT
NEAR COHAGEN BY 730 PM MDT
NEAR HILLSIDE BY 745 PM MDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING
FOR NORTHEAST MONTANA.
LAT...LON 4765 10759 4687 10733 4685 10610 4688 10611
4769 10628 4766 10727 4766 10737 4764 10742
4762 10749
$$
JAZ
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:27 PM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 28, 2:27 PM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 227 PM MDT TUE JUN 28 2005 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY... STRONGER THUNDERSTORMS BEGINNING TO DEVELOP ACROSS THE REGION THIS AFTERNOON WITH TORNADO WATCH IN EFFECT UNTIL 8PM. MUCH OF THE AREA HAS BEEN UNDER LOW CLOUDS FOR MUCH OF THE DAY AND MORE STABLE AT THE SURFACE. ALONG THE SOUTHERN AND WESTERN BORDER OF CWA WHERE MORE SUN HAS BEEN...AIRMASS IS MORE UNSTABLE ALLOWING SEVERE STORMS TO FORM. STORMS DEVELOPING AHEAD OF UPPER TROF ROTATING ACROSS PACIFIC NORTHWEST AND ALONG AN INVERTED TROF ACROSS CENTRAL MONTANA. BOTH THE UPPER AND SURFACE TROF WILL MOVE ACROSS THE STATE OVERNIGHT AND INTO NORTH DAKOTA IN THE MORNING. MOST OF THE STORMS WILL BE AHEAD OF THE TROFS. SUBSIDENCE AND DRIER AIR COME BACK TO THE REGION BY WEDNESDAY AFTERNOON WITH WESTERLY FLOW AND WEAK RIDGING. THIS SHOULD BRING A BREAK IN THE RECENT THUNDERSTORM ACTIVITY AND ALLOW THE AREA TO DRY OUT SLIGHTLY. EBERT .LONG TERM...THURSDAY THROUGH TUESDAY... NO CHANGES TO THE EXTENDED FORECAST TODAY. EVERYTHING LOOKING RIGHT ON TRACK. LATEST GFS HINTING THAT A RIDGE TO PERHAPS WORK IN BY THE END OF THE PERIOD FOR DRIER AND WARMER FORECAST...BUT NOT ENOUGH TO SUPPORT A CHANGE TO GOING GRIDS FOR NOW. JAZ ...PREVIOUS DISCUSSION... MODELS ARE IN AGREEMENT IN THE EARLY PART OF THE EXTENDED. THEY DO DEVELOP TIMING DIFFERENCES WITH AN UPPER TROUGH EXPECTED TO MOVE ACROSS MONTANA OVER THE WEEKEND WITH THE GFS AND DGEX FASTER THAN THE ECMWF. SHORTWAVE RIDGE MOVES THROUGH EASTERN MONTANA THU NIGHT AND FRIDAY MORNING. THEN...SOUTHWEST FLOW ALOFT DEVELOPS ON FRIDAY AHEAD OF THE UPPER TROUGH. WITH FREQUENT SHORTWAVES EXPECTED AHEAD OF AND DURING THE PASSAGE OF THE UPPER TROUGH...WILL BROADBRUSH A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MOST OF THE WEEKEND. GFS/DGEX/CANADIAN BRING THE UPPER TROUGH THROUGH MONTANA ON SUNDAY AND RETURN TO SOUTHWEST ALOFT FOR MONDAY AND TUESDAY WHILE THE ECMWF WAITS UNTIL MONDAY TO BRING THE UPPER TROUGH ACROSS THE STATE. EITHER WAY...THE WEATHER LOOKS UNSETTLED. WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS FOR NOW. && .AVIATION...WITH ON AND OFF SHOWERS AND THUNDERSTORMS EXPECTED INTO WEDNESDAY...WILL SEE A WIDE RANGE OF CEILINGS AND VISIBILITIES AT THE TAF SITES. CONDITIONS WILL BE GENERALLY VFR WHEN THERE IS NO PRECIPITATION AND FALL TO AS LOW AS IFR WHEN A SHOWER OR THUNDERSTORM PASSES. ERRATIC AND GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT PASS OVER A TAF SITE TODAY AND TONIGHT. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT FOR ALL OF NORTHEAST MONTANA. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 28, 10:03 AM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1003 AM MDT TUE JUN 28 2005 MTZ016>027-059>062-291615- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 1003 AM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTHEAST MONTANA THROUGH THIS EVENING. REFER TO WGUS65 KGGW OR GTFFFAGGW FOR MORE INFORMATION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 28, 1:53 PM MDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
153 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO 5 W WINNETT 47.00N 108.46W
06/28/2005 PETROLEUM MT LAW ENFORCEMENT
TORNADO NEAR STATE HWY 200 AT MILE POST 131.
0150 PM HAIL WINNETT 47.00N 108.35W
06/28/2005 1.00 INCH PETROLEUM MT LAW ENFORCEMENT
&&
TLSJRLocal storm report, Jun 28, 4:55 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
455 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND GST 12 N WINNETT 47.18N 108.35W
06/28/2005 60 MPH PETROLEUM MT TRAINED SPOTTER
&&
TLSJRLocal storm report, Jun 28, 5:34 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
534 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL WINNETT 47.00N 108.35W
06/28/2005 0.88 INCH PETROLEUM MT LAW ENFORCEMENT
NUMEROUS HAILSTONES.
&&
TFJLocal storm report, Jun 28, 6:11 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
611 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL N WHITEWATER 48.76N 107.63W
06/28/2005 1.00 INCH PHILLIPS MT PUBLIC
0555 PM HAIL 5 ESE U L BEND 47.46N 107.78W
06/28/2005 1.00 INCH GARFIELD MT TRAINED SPOTTER
0600 PM HAIL 24 W BRUSETT 47.42N 107.78W
06/28/2005 0.88 INCH GARFIELD MT PUBLIC
0610 PM HAIL 13 WNW BRUSETT 47.50N 107.52W
06/28/2005 0.75 INCH GARFIELD MT PUBLIC
&&
TFJLocal storm report, Jun 28, 6:36 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
636 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 E WHITEWATER 48.76N 107.61W
06/28/2005 1.75 INCH PHILLIPS MT TRAINED SPOTTER
&&
JJZLocal storm report, Jun 28, 6:46 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
646 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 6 S MALTA 48.27N 107.87W
06/28/2005 0.75 INCH PHILLIPS MT PUBLIC
&&
JJZThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:11 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips | 64 min |
| Jun 28, 6:36 PM MDT | Flash Flood Warning | GGW | Phillips | 3 hr |
| Jun 28, 6:47 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 21 min |
| Jun 28, 6:58 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 62 min |
| Jun 28, 7:39 PM MDT | Flash Flood Warning | GGW | Garfield | 6 hr |
| Jun 28, 7:42 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Prairie, Valley | 63 min |
| Jun 28, 8:22 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 53 min |
| Jun 28, 8:29 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie, Roosevelt, Valley | 61 min |
| Jun 28, 8:56 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 33 min |
| Jun 28, 8:59 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie, Roosevelt, Valley | 61 min |
| Jun 28, 9:15 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 46 min |
| Jun 28, 9:31 PM MDT | Flash Flood Warning | GGW | Phillips, Valley | 3 hr |
| Jun 28, 9:40 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 65 min |
| Jun 28, 9:50 PM MDT | Flash Flood Warning | GGW | Garfield, McCone, Valley | 3 hr |
| Jun 28, 10:09 PM MDT | Flash Flood Warning | GGW | Dawson, Wibaux | 3 hr |
| Jun 28, 10:37 PM MDT | Flash Flood Warning | GGW | Daniels, Garfield, McCone, Phillips, Valley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.